Alert archive / Indiana / River Flood Warnings in 2008
River Flood Warning 105, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Mar 6, 2008, 12:53 PM EST for 8 counties in Indiana. It was in force for 20 days.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2008, 12:53 PM EST (17:53 UTC)
- Expired
- Mar 27, 2008, 12:34 AM EDT
- In force
- 20 days
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Fountain County, IN, Jackson County, IN, Lawrence County, IN, Parke County, IN, Tippecanoe County, IN, Vermillion County, IN, Warren County, IN, Washington County, IN
The radar
The Indianapolis radar (KIND), 50 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Lafayette (LAFI3).
- Action stage
- 7 ft
- Minor stage
- 11 ft
- Moderate stage
- 18 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03335500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 6, 12:47 PM EST, 6 minutes earlier.
Area forecast discussion, Mar 6, 12:47 PM EST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN ISSUED BY NATIONAL WEATHER SERVICE NORTHERN INDIANA 1247 PM EST THU MAR 6 2008 .AVIATION...DISCUSSION FOR 18Z TAFS. LOW CLOUDS HANGING ACROSS THE AREA TODAY AND JUST BEGINNING TO MAKE A SLOW PUSH EAST. CONCERN IS LOW LEVEL FLOW BECOMES NORTH THEN NORTHEAST THROUGH TONIGHT...BECOMING PARALLEL TO CLOUD LINE. THIS SHOULD ACT TO SLOW BACK EDGE OF CLOUD SHIELD AND LINGER IT LONGER OVER TAF SITES...ESPECIALLY KIND AND KBMG. SUBSIDENCE AND MIXING TONIGHT AHEAD OF STRONG APPROACHING SYSTEM SHOULD HELP MIX CLOUDS AND SCATTER OUT LOW CLOUD DECK FINALLY. VFR CLOUD DECK THEN INCREASES FRIDAY MORNING AS LOW LEVEL MOISTURE SPREADS NORTH. THIS WILL BE ENCOUNTERING AN INCREASING AND DRY NORTHEAST WIND WHICH MAY KEEP CLOUD BASES IN VFR CATEGORY. KBMG CLOSER TO LOW AND DEEPER MOISTURE SO MVFR CIGS EXPECTED THERE BEFORE 18Z. BULK OF MOISTURE AND LIFT SHOULD ARRIVE AFTER VALID PERIOD OF THIS SET OF TAFS. && .DISCUSSION...DEEP UPPR TROF XPCTD TO EVOLVE OVR THE MIDWEST OVR THE NEXT SEVERAL DAYS. WK DISTURBANCE CURRENTLY OVR NRN IL PROGGED TO PASS ACRS THE LOCAL AREA LTR TDY...WHILE A SECOND STRONGER IMPULSE CURRENTLY DROPPING SE THRU THE DESERT SW...IS XPCTD TO EJECT NE INTO THE OH VLY BY SAT. STILL SOME MODEL DIFFERENCES WITH RESPECT TO THE FINER DETAILS OF TIMING/PLACEMENT OF SFC FEATURES...BUT OVERALL MODELS SEEM TO CONVERGING ON THE MAIN IDEA. FCST FOCUS CENTERS ON POPS/P-TYPE/QPF MAINLY WITH THE SECOND SYS ARRIVING ON FRI. IN THE NR TERM...DISTURBANCE OVR IL BARELY DISCERNABLE ON H20 LOOP WITH RADARS/SFC REPORTS INDICATING NOT MUCH HAPPENING UPSTREAM OTHER THAN SOME CLD COVER. WL GO DRY TDY AS A RESULT. CLD COVER ASSOCIATED WITH IL WV WL PROB TEND TO BREAK UP LTR TDY...BUT HIER LVL CLD COVER AHEAD OF DESERT SW WV SHOULD BE MOVG INTO THE AREA LTR THIS AFT. IN THE LTR PDS...NAM STILL A LTL FARTHER W AND SLOWER THAN THE GFS WITH SFC/UPPR FEATURES ASSOCIATED WITH INCOMING SYS ON FRI...BUT SFC WND PROGS AMONG THE MODELS SEEM TO BE CONVERGING ON A SFC LO TRACK FM NRN ALABAMA INTO FAR ERN OH BY SAT AFT. MODEL TRENDS SUGGEST A SLIGHT SHFT TO THE W...ESPECIALLY WITH REGARDS TO THE GFS SOLUTION. APPEARS LIFT FM THIS SYS WL BEGIN TO MOV INTO THE SWRN ZONES LT TONIGHT...SO WL GO WITH CHC POPS OVR THE S AT THAT TIME. ORGANIZED LIFT GRADU SPREADS FM S TO N ACRS THE AREA DURG THE DAY FRI...SO XPCTG MORE WIDESPREAD PCPN TO DVLP ON FRI. APPEARS THAT THIS WL BE A RATHER LONG DURATION EVENT...PROBABLY LINGERING THRU SAT WHEN UPPR TROF PASSES OFF TO THE E. PARTIAL THICKNESSES SUGGEST MAINLY SNOW...XCPT FOR THE FAR SERN ZONES...WHERE SOME MXD PCPN MAY SNEAK IN FRI AFT/NIGHT. DON/T REALLY SEE ANY FEATURES TO PIN DOWN A TIME FRAME FOR ESPECIALLY HVY QPF...BUT PROGGED P-WATERS ADVECTING INTO THE SYS COMBINED WITH THE XPCTD LONG DURATION OF EVENT...POTENTIAL EXISTS FOR 7 OR 8 INCH MAX BY THE TIME ALL IS SAID AND DONE. WL BE POSTING A WINTER STORM WATCH FOR AREAS ROUGHLY E OF A TERRE HAUTE-KOKOMO LN FOR FRI INTO SAT. P-GRAD TIGHTENS UP QUITE A BIT BY FRI AFT INTO SAT...SO BLOWING/DRFTG COULD BECOME AN ISSUE LTR IN THE EVENT AS WELL. NGM MOS TEMPS FOR FRI ARE PROB A LTL HIGH BASED ON XPCTD PCPN...OTRW LO LVL THICKNESSES SUGGEST GUDIANCE LOOKS OK FOR NOW. && .IND WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM FRIDAY MORNING THROUGH SATURDAY EVENING FOR INZ031-037>042-045>049-052>057-060>065-067>072. && AVIATION...LASHLEY PUBLIC...JAS
Hazardous weather outlook, Mar 6, 5:46 AM EST, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 546 AM EST THU MAR 6 2008 INZ021-028>030-035-036-043-044-051-071115- CARROLL-WARREN-TIPPECANOE-CLINTON-FOUNTAIN-MONTGOMERY-VERMILLION- PARKE-VIGO- 546 AM EST THU MAR 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. EXTENSIVE RIVER FLOODING WILL CONTINUE ALONG MOST OF THE MAJOR RIVERS IN CENTRAL INDIANA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SEVERAL INCHES OF ACCUMULATING SNOW ARE POSSIBLE FROM FRIDAY AFTERNOON INTO SATURDAY. WIND GUSTS TO 35 MPH FRIDAY NIGHT AND SATURDAY MAY RESULT IN BLOWING AND DRIFTING OF ANY SNOW THAT ACCUMULATES. RIVER FLOODING WILL CONTINUE ALONG MOST OF THE MAJOR RIVERS IN CENTRAL INDIANA INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ031-037>042-045>049-052>057-060>065-067>072-071115- HOWARD-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX- DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 546 AM EST THU MAR 6 2008 ...WINTER STORM WATCH IN EFFECT FOR FRIDAY AND SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. EXTENSIVE RIVER FLOODING WILL CONTINUE ALONG MOST OF THE MAJOR RIVERS IN CENTRAL INDIANA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SIGNIFICANT ACCUMULATIONS OF SNOW ARE POSSIBLE FROM FRIDAY INTO SATURDAY. WIND GUSTS TO 35 MPH FRIDAY NIGHT AND SATURDAY WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING OF ANY SNOW THAT ACCUMULATES. RIVER FLOODING WILL CONTINUE ALONG MOST OF THE MAJOR RIVERS IN CENTRAL INDIANA INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 3:58 AM EST | Winter Storm Watch | IND | Bartholomew, Boone, Brown, Clay, Daviess, Decatur and 24 more | 24 hr |
| Mar 6, 12:53 PM EST | River Flood Warning | IND | Bartholomew, Jackson, Marion, Morgan | 16 days |
| Mar 6, 12:53 PM EST | River Flood Warning | IND | Jackson, Lawrence, Parke, Vermillion, Vigo, Washington | 18 days |
Nearby
River Flood Warnings in Indiana, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.